Alert archive / Nevada / Flash Flood Watches in 2017

Flash Flood Watch 5, NWS Las Vegas, NV

July 24, 2017San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood watch at Jul 24, 2017, 3:44 AM PDT for San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Jul 24, 2017, 5:00 AM PDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2017, 3:44 AM PDT (10:44 UTC)
In effect from
Jul 24, 2017, 5:00 AM PDT
Expired
Jul 25, 2017, 8:00 PM PDT
In force
39 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 131 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2017-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2017-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
3365 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

111 
WGUS65 KVEF 241044
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Las Vegas NV
344 AM PDT Mon Jul 24 2017

.Favorable conditions are expected to develop today and continue
through tonight for scattered heavy rain producing thunderstorm
activity across much of southern Nevada, northwest Arizona, and
southeast California. 

AZZ001>003-036-CAZ523>527-NVZ014>022-250000-
/O.NEW.KVEF.FF.A.0005.170724T1200Z-170725T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
344 AM PDT Mon Jul 24 2017 /344 AM MST Mon Jul 24 2017/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

The National Weather Service in Las Vegas has issued a

* Flash Flood Watch for portions of northwest Arizona, southeast 
  California, and Nevada, including the following areas, in 
  northwest Arizona, Lake Havasu and Fort Mohave, Lake Mead 
  National Recreation Area, Northwest Deserts, and Northwest 
  Plateau. In southeast California, Cadiz Basin, Eastern Mojave 
  Desert, Morongo Basin, San Bernardino County-Upper Colorado 
  River Valley, and Western Mojave Desert. In Nevada, Esmeralda 
  and Central Nye County, Lake Mead National Recreation Area, 
  Las Vegas Valley, Lincoln County, Northeast Clark County, 
  Sheep Range, Southern Clark County, Spring Mountains-Red Rock 
  Canyon, and Western Clark and Southern Nye County. 

* Through late tonight

* Any thunderstorm that develops today and tonight will be capable
  of producing intense rainfall which could lead to flash flooding
  in the watch area. Flooding of normally dry washes, low water
  crossings, and poorly drained intersections are likely.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area...you should closely monitor weather
forecasts and be prepared to take immediate action should heavy 
rain and flooding occur or a flash flood warning is issued.

Listen to NOAA weather radio...commercial radio or television
stations for updates on this flash flood threat or by visiting us
online at

weather.gov/lasvegas

&&

$$
5 follow-up statements
722 
WGUS65 KVEF 242000
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Las Vegas NV
100 PM PDT Mon Jul 24 2017

.Favorable conditions are expected to develop today and continue
through tonight for scattered heavy rain producing thunderstorm
activity across much of southern Nevada, northwest Arizona, and
southeast California. Focus of heavy rainfall will shift into
mainly southern Nevada and northern Mohave county Tuesday. 

AZZ001-036-NVZ015-016-018>022-250400-
/O.EXT.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Plateau-Lake Mead National Recreation Area-
Lincoln County-Northeast Clark County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
100 PM PDT Mon Jul 24 2017 /100 PM MST Mon Jul 24 2017/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY EVENING...

The Flash Flood Watch is now in effect for

* Portions of northwest Arizona and Nevada, including the 
  following areas, in northwest Arizona, Lake Mead National 
  Recreation Area and Northwest Plateau. In Nevada, Lake Mead 
  National Recreation Area, Las Vegas Valley, Lincoln County, 
  Northeast Clark County, Sheep Range, Southern Clark County, 
  and Spring Mountains-Red Rock Canyon. 

* Through Tuesday evening

* Any thunderstorm that develops through Tuesday night will be 
  capable of producing intense rainfall which could lead to flash 
  flooding in the watch area. Flooding of normally dry washes, low
  water crossings, and poorly drained intersections are likely. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area...you should closely monitor weather
forecasts and be prepared to take immediate action should heavy
rain and flooding occur or a flash flood warning is issued.

Listen to NOAA weather radio...commercial radio or television
stations for updates on this flash flood threat or by visiting us
online at

weather.gov/lasvegas

&&

$$

AZZ002-003-CAZ523>527-NVZ014-017-250400-
/O.CON.KVEF.FF.A.0005.000000T0000Z-170725T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake Havasu and Fort Mohave-Northwest Deserts-
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
100 PM PDT Mon Jul 24 2017 /100 PM MST Mon Jul 24 2017/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of northwest Arizona, southeast California, and 
  Nevada, including the following areas, in northwest Arizona, 
  Lake Havasu and Fort Mohave and Northwest Deserts. In 
  southeast California, Cadiz Basin, Eastern Mojave Desert, 
  Morongo Basin, San Bernardino County-Upper Colorado River 
  Valley, and Western Mojave Desert. In Nevada, Esmeralda and 
  Central Nye County and Western Clark and Southern Nye County. 

* Through late tonight

* Any thunderstorm that develops today and tonight will be 
  capable of producing intense rainfall which could lead to 
  flash flooding in the watch area. Flooding of normally dry 
  washes, low water crossings, and poorly drained intersections 
  are likely. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area...you should closely monitor weather
forecasts and be prepared to take immediate action should heavy
rain and flooding occur or a flash flood warning is issued.

Listen to NOAA weather radio...commercial radio or television
stations for updates on this flash flood threat or by visiting us
online at

weather.gov/lasvegas

&&

$$
825 
WGUS65 KVEF 250354
FFAVEF

Flood Watch
National Weather Service Las Vegas NV
854 PM PDT Mon Jul 24 2017

.Favorable conditions are expected to develop today and continue
through tonight for scattered heavy rain producing thunderstorm
activity across much of southern Nevada, northwest Arizona, and
southeast California. Focus of heavy rainfall will shift into
mainly southern Nevada and northern Mohave county Tuesday.

AZZ001-036-NVZ015-016-018>022-250700-
/O.CON.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Plateau-Lake Mead National Recreation Area-
Lincoln County-Northeast Clark County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
854 PM PDT Mon Jul 24 2017 /854 PM MST Mon Jul 24 2017/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of northwest Arizona and Nevada, including the 
  following areas, in northwest Arizona, Lake Mead National 
  Recreation Area and Northwest Plateau. In Nevada, Lake Mead 
  National Recreation Area, Las Vegas Valley, Lincoln County, 
  Northeast Clark County, Sheep Range, Southern Clark County, 
  and Spring Mountains-Red Rock Canyon. 

* Through Tuesday evening

* Any thunderstorm that develops through Tuesday night will be 
  capable of producing intense rainfall which could lead to 
  flash flooding in the watch area. Flooding of normally dry 
  washes, low water crossings, and poorly drained intersections 
  are likely. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area...you should closely monitor weather
forecasts and be prepared to take immediate action should heavy
rain and flooding occur or a flash flood warning is issued.

Listen to NOAA weather radio...commercial radio or television
stations for updates on this flash flood threat or by visiting us
online at

weather.gov/lasvegas

&&

$$

AZZ002-003-CAZ523>527-NVZ014-017-250700-
/O.CON.KVEF.FF.A.0005.000000T0000Z-170725T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake Havasu and Fort Mohave-Northwest Deserts-
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
854 PM PDT Mon Jul 24 2017 /854 PM MST Mon Jul 24 2017/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM PDT /5 AM MST/
TUESDAY...

The Flash Flood Watch continues for

* Portions of northwest Arizona, southeast California, and 
  Nevada, including the following areas, in northwest Arizona, 
  Lake Havasu and Fort Mohave and Northwest Deserts. In 
  southeast California, Cadiz Basin, Eastern Mojave Desert, 
  Morongo Basin, San Bernardino County-Upper Colorado River 
  Valley, and Western Mojave Desert. In Nevada, Esmeralda and 
  Central Nye County and Western Clark and Southern Nye County. 

* Until 5 AM PDT /5 AM MST/ Tuesday

* Any thunderstorm that develops today and tonight will be capable
  of producing intense rainfall which could lead to flash flooding
  in the watch area. Flooding of normally dry washes, low water
  crossings, and poorly drained intersections are likely. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area...you should closely monitor weather
forecasts and be prepared to take immediate action should heavy
rain and flooding occur or a flash flood warning is issued.

Listen to NOAA weather radio...commercial radio or television
stations for updates on this flash flood threat or by visiting us
online at

weather.gov/lasvegas

&&

$$
776 
WGUS65 KVEF 250659
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Las Vegas NV
1159 PM PDT Mon Jul 24 2017

.Favorable conditions are expected to develop today and continue
through tonight for scattered heavy rain producing thunderstorm
activity across much of southern Nevada, northwest Arizona, and
southeast California. Focus of heavy rainfall will shift into
mainly southern Nevada and northern Mohave county Tuesday.

NVZ019-020-022-251300-
/O.CAN.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/
/O.NEW.KVEF.FF.A.0006.170725T1200Z-170726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
1159 PM PDT Mon Jul 24 2017

...FLASH FLOOD WATCH IN EFFECT FROM 5 AM PDT TUESDAY THROUGH
TUESDAY EVENING...

The National Weather Service in Las Vegas has issued a

* Flash Flood Watch for a portion of southern Nevada, including 
  the following areas, Las Vegas Valley, Southern Clark County, 
  and Spring Mountains-Red Rock Canyon. 

* From 5 AM PDT Tuesday through Tuesday evening

* Any thunderstorm that develops through Tuesday night will be
  capable of producing intense rainfall which could lead to flash
  flooding in the watch area. Flooding of normally dry washes, low
  water crossings, and poorly drained intersections are likely.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area...you should closely monitor weather
forecasts and be prepared to take immediate action should heavy
rain and flooding occur or a flash flood warning is issued.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area...you should closely monitor weather
forecasts and be prepared to take immediate action should heavy 
rain and flooding occur or a flash flood warning is issued.

Listen to NOAA weather radio...commercial radio or television
stations for updates on this flash flood threat or by visiting us
online at

weather.gov/lasvegas

&&

$$

AZZ002-003-CAZ523>527-NVZ014-017-250800-
/O.CAN.KVEF.FF.A.0005.000000T0000Z-170725T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake Havasu and Fort Mohave-Northwest Deserts-
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
1159 PM PDT Mon Jul 24 2017 /1159 PM MST Mon Jul 24 2017/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northwest Arizona,
southeast California, and Nevada has been cancelled. The threat of
heavy rain producing thunderstorms has shifted north and east of
the area. 

$$

AZZ001-036-NVZ015-016-018-021-251300-
/O.CON.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Plateau-Lake Mead National Recreation Area-
Lincoln County-Northeast Clark County-Sheep Range-
1159 PM PDT Mon Jul 24 2017 /1159 PM MST Mon Jul 24 2017/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of northwest Arizona and Nevada, including the 
  following areas, in northwest Arizona, Lake Mead National 
  Recreation Area and Northwest Plateau. In Nevada, Lake Mead 
  National Recreation Area, Lincoln County, Northeast Clark 
  County, and Sheep Range. 

* Through Tuesday evening

* Any thunderstorm that develops through Tuesday night will be 
  capable of producing intense rainfall which could lead to 
  flash flooding in the watch area. Flooding of normally dry 
  washes, low water crossings, and poorly drained intersections 
  are likely. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area...you should closely monitor weather
forecasts and be prepared to take immediate action should heavy
rain and flooding occur or a flash flood warning is issued.

Listen to NOAA weather radio...commercial radio or television
stations for updates on this flash flood threat or by visiting us
online at

weather.gov/lasvegas

&&

$$
894 
WGUS65 KVEF 250927
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Las Vegas NV
227 AM PDT Tue Jul 25 2017

AZZ002-003-CAZ527-260300-
/O.EXA.KVEF.FF.A.0006.170725T1200Z-170726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake Havasu and Fort Mohave-Northwest Deserts-
San Bernardino County-Upper Colorado River Valley-
227 AM PDT Tue Jul 25 2017 /227 AM MST Tue Jul 25 2017/

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Las Vegas has expanded the

* Flash Flood Watch to include portions of northwest Arizona and 
  southeast California, including the following areas, in 
  northwest Arizona, Lake Havasu and Fort Mohave and Northwest 
  Deserts. In southeast California, San Bernardino County-Upper 
  Colorado River Valley. 

* Through this evening

* Any thunderstorm that develops through this evening will be 
  capable of producing intense rainfall which could lead to flash 
  flooding in the watch area. Flooding of normally dry washes, low
  water crossings, and poorly drained intersections are likely. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area...you should closely monitor weather
forecasts and be prepared to take immediate action should heavy
rain and flooding occur or a flash flood warning is issued.

Listen to NOAA weather radio...commercial radio or television
stations for updates on this flash flood threat or by visiting us
online at

weather.gov/lasvegas

&&

$$

AZZ001-036-NVZ015-016-018-021-260300-
/O.CON.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Plateau-Lake Mead National Recreation Area-
Lincoln County-Northeast Clark County-Sheep Range-
227 AM PDT Tue Jul 25 2017 /227 AM MST Tue Jul 25 2017/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of northwest Arizona and Nevada, including the 
  following areas, in northwest Arizona, Lake Mead National 
  Recreation Area and Northwest Plateau. In Nevada, Lake Mead 
  National Recreation Area, Lincoln County, Northeast Clark 
  County, and Sheep Range. 

* Through this evening

* Any thunderstorm that develops through this evening will be 
  capable of producing intense rainfall which could lead to flash 
  flooding in the watch area. Flooding of normally dry washes, low
  water crossings, and poorly drained intersections are likely. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area...you should closely monitor weather
forecasts and be prepared to take immediate action should heavy
rain and flooding occur or a flash flood warning is issued.

Listen to NOAA weather radio...commercial radio or television
stations for updates on this flash flood threat or by visiting us
online at

weather.gov/lasvegas

&&

$$

NVZ019-020-022-260300-
/O.CON.KVEF.FF.A.0006.170725T1200Z-170726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
227 AM PDT Tue Jul 25 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of southern Nevada, including the following areas, 
  Las Vegas Valley, Southern Clark County, and Spring Mountains- 
  Red Rock Canyon. 

* Through this evening

* Any thunderstorm that develops through this evening will be 
  capable of producing intense rainfall which could lead to flash 
  flooding in the watch area. Flooding of normally dry washes, low
  water crossings, and poorly drained intersections are likely. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area...you should closely monitor weather
forecasts and be prepared to take immediate action should heavy
rain and flooding occur or a flash flood warning is issued.

Listen to NOAA weather radio...commercial radio or television
stations for updates on this flash flood threat or by visiting us
online at

weather.gov/lasvegas

&&

$$

Wolcott
517 
WGUS65 KVEF 260256
FFAVEF

Flood Watch
National Weather Service Las Vegas NV
756 PM PDT Tue Jul 25 2017

AZZ002-003-CAZ527-NVZ019-020-022-260400-
/O.EXP.KVEF.FF.A.0006.000000T0000Z-170726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake Havasu and Fort Mohave-Northwest Deserts-
San Bernardino County-Upper Colorado River Valley-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
756 PM PDT Tue Jul 25 2017 /756 PM MST Tue Jul 25 2017/

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING...

The Flash Flood Watch for portions of northwest Arizona,
southeast California, and southern Nevada will expire at 8 PM PDT
/8 PM MST/ this evening.

Heavy rain had ended in the area.

$$

AZZ001-036-NVZ015-016-018-021-260400-
/O.EXP.KVEF.FF.A.0005.000000T0000Z-170726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Plateau-Lake Mead National Recreation Area-
Lincoln County-Northeast Clark County-Sheep Range-
756 PM PDT Tue Jul 25 2017 /756 PM MST Tue Jul 25 2017/

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING...

The Flash Flood Watch for portions of northwest Arizona and
Nevada will expire at 8 PM PDT /8 PM MST/ this evening.

A few thunderstorms will persist over Lincoln County through the
evening, but the threat for widespread heavy rain had ended.

$$

Morgan

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 3:30 AM PDT, 14 minutes earlier.

Area forecast discussion, Jul 24, 3:30 AM PDT, 14 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
330 AM PDT Mon Jul 24 2017

.SYNOPSIS...A significant push of monsoon moisture will spread
northward today bring the threat of heavy rain and thunderstorms to
much of the area over the next couple of days. The greatest threat
will occur today and tonight and again Tuesday afternoon before a
drying trend begins mid to late week.
&&

.SHORT TERM...Today through Wednesday

Been a fairly active evening over portions of the area with the main
activity occuring over Lincoln County where significant rainfall fell
over southern portions of the county earlier this evening. Some
showers and thunderstorms did work into northern and central Clark
County early this morning as there is still significant instability
in place. It's likely that isolated storms will continue to generate
into early this morning, but most have been short lived. As we move
into the day a significant push of monsoonal moisture will surge
northward. Over the past few hours Blythe, CA and Roll, AZ have seen
their PW values jump to around 2.15 inches. This surge of moisture
will continue to push northward today with the 2 inch PW line
pushing up the Colorado River Valley and 1.5 inches over much of
Mohave, Clark, and San Bernardino Counties. The main concern over
the past couple of shifts has been the amount of cloud cover today
to potentially limit convection. Morning satellite imagery showing
partly to mostly cloudy skies over Mohave, Clark, and Lincoln
Counties. It is certainly not widespread and the current thinking is
that we should end up with enough sun today to help get things
going. We will have plenty of instability in place and storm motions
will be rather slow. Another factor is a fairly strong vort max
rotating north up the Colorado River this afternoon. This area could
be the main focus for convection and will likely help storms go
overnight. Although it's difficult to pin point where thunderstorms
will develop, felt that the threat of flash flooding was too great
to not issue any watches. So, after coordination with other offices
and WPC, felt that going with a Flash Flood Watch for Mohave, Clark,
San Bernardino, southern Nye, and Lincoln Counties was the way to
go. The product was issued from 5am this morning until 5am Tuesday
morning.

Depending on how much cloud cover we see Tuesday, we could see
another round of showers and thunderstorms during the afternoon for
much of the area as moisture and instability will remain in place.
Temperatures will likely be held to below normal readings today and
Tuesday due to the additional clouds and potential rain.

Somewhat drier air will try and work into the region Wednesday
mainly limiting convection to the northeastern sections of the CWA.

.LONG TERM...Thursday through Saturday.

Gradual drying and warming is expected for Thursday as weak
southwest flow returns to the region. Enough moisture is likely to
remain in place for afternoon showers/storms over favored high
terrain.

By Friday, high pressure once again pushes back to a favorable
location near the Four Corners, allowing for a moist southeasterly
flow into the region. However, this is where guidance begins to
diverge, with the GFS keeping the high and favorable flow well into
the weekend while the ECMWF is significantly different, pushing the
high to near Reno and keeping much of the moisture to the south of
Las Vegas. For now I've split the difference, increasing dew points,
and  PoPs over the area, but with a emphasis on areas south of Las
Vegas.
&&

.FIRE WEATHER...Scattered showers and thunderstorms will occur over
much of the region today with any storm capable of producing very
heavy rainfall. Although storms will be possible in Inyo County
today, those are expected to be more isolated. However, areas of far
southeastern Inyo could see more scattered storms. Conditions will
gradually dry out midweek onward, with thunderstorms decreasing in
coverage each day. Temperatures will be near normal to somewhat
below normal through Wednesday, before returning to slightly above
normal late in the week.
&&

.HYDROLOGY...
Creeks, streams and rivers in northern Inyo County have shown
decreasing flows over the last couple of days. However, some road
closures continue in the area. Bishop Creek Bypass and Big Pine
Creek Bypass continue to be utilized to minimize flows through
Bishop and Big Pine. Remember, never drive through flooded
roadways or around barricades. Also, pastureland or farmland
adjacent to creeks, streams or rivers could experience areas of
standing water.
&&

.AVIATION...For McCarran...East winds will occur early this morning
due to outflow winds from earlier storms. Winds will generally be
south to southwest around 10 kts away from any storms. Scattered
showers and thunderstorms will likely occur through much of today
with the greatest threat of heavy rain late afternoon and evening.
Storms also have the potential to go through much of the night. Cigs
to fall to as low as 6k feet near stronger storms. Otherwise cigs
will mainly be AOA 10 kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...Scattered showers and thunderstorms are expected to
impact much of the region today with potentially heavy rainfall.
Cigs will generally be around 10-12k feet, but could fall to as low
as 5k feet in heavier storms. Winds will generally be under 10kts,
but gusty and erratic near any storms. Storms could also go
through tonight and into Tuesday morning.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather and especially flood impacts the next
several days as an active monsoon pattern unfolds.

&&

Short Term/Fire Weather/Aviation...Gorelow
Long Term....Wolcott

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 12:31 PM PDTFlash Flood WarningVEFInyo, San Bernardino4 hr
Jul 24, 2:28 PM PDTFlash Flood WarningVEFInyo3 hr
Jul 24, 4:09 PM PDTFlash Flood WarningVEFInyo, San Bernardino3 hr
Jul 24, 4:31 PM PDTFlash Flood WarningVEFSan Bernardino119 min
Jul 23, 10:24 PM PDTFlash Flood WarningVEFLincoln3 hr
Jul 24, 12:45 AM PDTAreal Flood AdvisoryVEFClark8 hr
Jul 24, 1:13 AM PDTAreal Flood AdvisoryVEFClark6 hr
Jul 24, 11:22 AM PDTFlash Flood WarningVEFClark7 hr
Jul 24, 4:12 PM PDTAreal Flood AdvisoryVEFMohave3 hr

Nearby

Flash Flood Watches in Nevada, 2017Flash Flood Watches in California, 2017Flash Flood Watches in Arizona, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.